advertisement
Question
Posted by: Liza | 2004/11/10

Nightmare

Since being on Rivotril my life has been one long nightmare. I just cannot concentrate anymore and everything takes 3x the effort it used to. While at the clinic, it wasn't that noticable. It just took the edge off my anxiety. Now its affecting everything I do though. Went to the gym on Saturday to take my kids for swim. As usual I stopped at the BodyIQ station just to monitor myself. My blood pressure was 79/38. I couldn't believe it. Even measured it twice just to be sure. So I told my kids that I would rather just watch them swim. Not quite sure what that kind of low blood pressure can do, but would rather not find out. So now I'm religiously taking Akrinor every morning - although I'm not sure whether it helps a lot though. I still get dizzy whenever I try to stand up. And walking at even a moderate pace is way beyond my capacity. I'm dead scared to drive anywhere because the dizzyness sometimes catches me unawares. I'll be discussing this with my doctor this afternoon - have an appointment at 15h30. Must now just remember to write it down as one of the issues I want to discuss (before I forget). Anyone experienced anything similar?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I don;t remember why you're on Rivotril, as it's primarily a treatment for Epilepsy, sometimes used for Bipolar Disorder, when used with antidepressants, and it not a proper treatment for anxiety. It really sounds as if it is not affecting you usefully, and you should see your prescribing doctor again and tell him all about this, and ask for alternative medication without these severe side-effects. Tell us in a fresh mesage what your doctor says and does about this.
And JM's right, many people find their BP rises when they see the doctor, from sheer anxiety. But he ought to believe what you tell him in this situation.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Michael | 2004/11/10

Dear Liza

Your Doc will probably tell you the same mine told me : "Eat a little more salt than usual".

My bp was 90/55, not as bad though. I'm male 33 and not fit at all, smoke etc. Very unusual.

Take care though.

Michael

Reply to Michael
Posted by: JM | 2004/11/10

Oh goody,

So the Body IQ machine is defnitely not lying. The best is then to see your doc about it. Hopefully when you see your doc your blood pressure doesn't rise like mine, coz then he will tell you but there is nothing wrong with your bp. Mine did that and I had to write down my bp everyday to prove to him that I am not lying.

I hope that you get it sorted out as I know there is nothing as terrible as being dizzy and unable to do anything.

Good luck and keep me posted.

Reply to JM
Posted by: Liza | 2004/11/10

One and only Liza (I hope). And my blood pressure on the BodyIQ machine HAS been normal (125/82). Its normally in the range of 90/60 if I haven't taken the Akrinor however.

Reply to Liza
Posted by: JM | 2004/11/10

Hi Liza,

Don't think you should trust the Body IQ machine too much.. My blood pressure is usually in the range of 70 /51. 65\50 and so on.(on the Body IQ machine) Also got the the dizzy spells, to tired to do anything, nauseous etc.

All the tests that you can think of was done on me, still waiting for the results from the specialist physician since August. (Apparently he is one of the best, but it seems that he doesn't have a clue what is going on with me)

But what I have realised is that as soon as I have to start studying these symptoms appear. Writing exam on the 22nd and I can feel the symptoms are coming back one by by one.

Are you the same Liza the posted yesterday about the exam?

Anyway the dizziness while driving is a concern. It will be best to discuss it with your doc.

Reply to JM

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement